MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY
Catalog Number 5MAXACE132KIT
Medical Device Problem Codes Kinked (1339); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing thrombectomy procedure in the middle cerebral artery (mca) using penumbra system ace 60 high flow kits (kits).During the procedure, while attempting to advance a penumbra system 5max ace reperfusion catheter (5max ace) through the rotating hemostasis valve (rhv) of a neuron max 6f 088 long sheath (neuron max), the 5max ace became kinked at the mid-shaft.The physician did not mention experiencing resistance; however, it was reported that the rhv was tightened too tightly.Therefore, the 5max ace was removed and the procedure was completed using another kit and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 60 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6815127
Report Number3005168196-2017-01453
Device Sequence Number19103317
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/05/2020
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF74764
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR